Why muscle wasting & severe pain?
Feb 26, 2009
I'm on my HAART regimen, and for the most part I stick to it. My VL is undetectable, my CD4 is 1300. However I am going through severe muscle wasting & pain that has me not able to function well at most times. I also have Hep C & Lupus, but all my Docs say that they are under control. If everything is so hunky dorry on all 3 fronts, why is it so G-ddam-painful to be me? Why aren't my docs more concerned? And can muscle waste away until you can't walk at all? How can I stop it?
Response from Dr. Henry
Muscle pain is actually fairly common in general population and can be tough to make any specific diagnosis or to treat. HIV infection, some HIV meds (such as AZT or D4T) , hepatitis C, and lupus all can aggravate muscle/joint problems in some patients so your situation can be very challenging. I assume you have seen a rheumatologist? Have you had a muscle evaluation/biopsy, hormone evaluation (thyroid, cortisol, testosterone)? KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Penis Discharge Mean I Have Hiv?
- Itchy Skin During Seroconversion
- Can You Get HIV From Picking Your Nose?
- Itchy Skin After Mutual Masturbation Sign Of HIV AIDS
- Itchy Skin After Precum Touching Vagina Sign Of HIV AIDS
- Night Sweats After Receptive Anal Sex With Condom What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.